Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Effexor withdrawal - now back on.
    avatar
    Mabbity posted:
    Hello
    I am on 37.5 mg of Effexor XR. I started weaning off a few weeks ago. One every other night, then two days off one day on for a little under a week. I have just been offered a new job that needs me to work nights and I have to work the same days at my current job till I can quit in Feb, so decided for the sake of my sanity to go back on Effexor.
    Problem is, I started taking the pills again 2 days ago full time (one a day) and I am having panic attacks and crying all the time. I feel like my world is crumbling. I am too upset to eat - I am dreading this new job that I was really looking forward to before.
    Are my symptoms normal? Will it go away in a few days of continuing back on this meds? Any insights/help would be great.
    Reply
     
    avatar
    Patricia Farrell, PhD responded:
    I'm not an MD, but it sounds like you went back on too much med after having tapered off. Check with your doc, but I think this is a side effect that will taper off.

    What you are feeling about being concerned about the new job is related to the med, not what you'd normally feel about this new opportunity. Remember that some meds can cause your thinking to change in a negative way and that may be what's happening here. Stick to thinking positively and let yourself ride through this; things will improve.
     
    avatar
    Lizardoli12 responded:
    Yes going off Effexor cold turkey is terribble! I am on 75 mg am and 75 mg pm. I went off of it by accident one weekend when I realizid I was out . I coul not reach any of my 7 doctors for a refill, so I went into sweat mode literallty. Your symptoms sound like anxiety to me, you have to figure out a way to get rid of some of that energy before you start a new job! Keep taking it like you are, vut see if you can get in to see the doctor soon to tell them what is up!
     
    avatar
    fluffyboo responded:
    don't do it!! don't go back on those pills,

    i had the same problem 2 weeks ago,

    i went to the doctor because i was having withdrawal problems, when i was at my last 37.5 mg, ( i also was crying and being angry for no reason) the doctor said it was withdrawal and i should take 1 pill of 37.5 mg every other day again, i was taking 1 every 4th day...

    i did so for 2 days, and i felt even worse, so i just stopped it altogheter sinds i was tapering since June, now i'm effexor free for 16 days, the first week i felt great, the second week i had mild anxiety..hyperventilation, and this tired feeling, i was scared , and still am, but i know that the brain must addapt to being pill-free...so hold on!! today i feel better than yesterday, and i know that every day will be better, remember, everybody has good and bad days, also people who don't take antidepressant, and never did....be strong


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Successfully beat Effexor withdrawal - Here is how I did it:
    This is a Success Story and Instructions on Beating Effexor Withdrawal. I spent hours reading these forums and found that there were many, ... More
    Was this Helpful?
    14 of 14 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.